Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 5, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 15, 2018, 3:40 AM CDT for 4 counties in Texas; Cimarron County, Oklahoma. It took effect at Mar 15, 2018, 3:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2018, 3:40 AM CDT (08:40 UTC)
- In effect from
- Mar 15, 2018, 3:00 PM CDT
- Expired
- Mar 15, 2018, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651 WWUS74 KAMA 150840 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 340 AM CDT Thu Mar 15 2018 OKZ001-TXZ001-006-011-016-160200- /O.NEW.KAMA.WI.Y.0005.180315T2000Z-180316T0200Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- Including the cities of Boise City, Keyes, Dalhart, Hartley, Channing, Vega, and Hereford 340 AM CDT Thu Mar 15 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 9 PM CDT this evening. * Timing...Winds will be breezy to windy in the morning and early afternoon, but strongest winds expected around 3 PM this afternoon through 9 PM this evening. * Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$
1 follow-up statement
691 WWUS74 KAMA 160216 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 916 PM CDT Thu Mar 15 2018 OKZ001-TXZ001-006-011-016-160330- /O.EXP.KAMA.WI.Y.0005.000000T0000Z-180316T0200Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- Including the cities of Boise City, Keyes, Dalhart, Hartley, Channing, Vega, and Hereford 916 PM CDT Thu Mar 15 2018 ...WIND ADVISORY HAS EXPIRED... The Wind Advisory issued earlier today for the western Oklahoma Panhandle and the western Texas Panhandle has expired as sustained winds have diminished to well below 35 mph. $$ Andrade
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 15, 12:33 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 15, 12:33 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1233 AM CDT Thu Mar 15 2018
.AVIATION...
VFR conditions to prevail for the next 24 hours. The main concern
will be strong southwesterly winds. These strong winds are
expected to start after 15z Thursday and continue to ramp up
through the afternoon. Gusts around 40kt will be possible at all
terminals mainly during the afternoon hours. There is some
potential for blowing dust at KAMA and KDHT but visibility may not
be diminished enough to change flight category. While the gusts
are expected to diminish after 02z, sustained winds overnight
should remain above 20kt.
&&
.PREV DISCUSSION... /Issued 345 PM CDT Wed Mar 14 2018/
DISCUSSION...
Dry forecast continues with fire weather concerns at the forefront.
Northwest flow aloft over the Texas and Oklahoma Panhandles
transitions to southwest overnight as mid-level ridge translates
eastward across the forecast area. On Thursday, falling heights
ahead of incoming shortwave trof lead to tightening gradients at all
levels and rapidly falling pressures as deepening surface trof moves
across Panhandles. Apart from heightened fire weather concerns, a
wind advisory may be needed on Thursday. At this point, western
sections look to be at greatest risk for the strongest winds as deep
mixing taps progged 850 mb jet streak. Also on Thursday, modest
increase in low- to mid-level moisture aligned with surface trof
expected to lead to a small amount of elevated instability in
eastern sections late in the afternoon. Any updrafts will likely
be sheared apart or move too quickly for any measurable
precipitation.
Pacific cold front moves east through the Panhandles Thursday
afternoon and Thursday night, with further low-level drying.
Backdoor cold front makes a run at forecast area on Friday.
Winds expected to be strongest on Friday across the southwest half
of the forecast area, leading us to issue a Fire Weather Watch
for this area.
On Saturday, frontal boundary expected to hang up, with reduced
winds across northeast sections, and stronger dry winds continuing
across the southwest.
Boundary retreats as a warm front Sunday morning, with widespread
strong dry west winds all afternoon.
Front expected to pass again as another backdoor cold front Sunday
evening. North winds expected on Monday.
Next lee trof sets up with southwest and south winds Tuesday and
Wednesday. 03
Cockrell
FIRE WEATHER...
Elevated fire weather conditions will continue into the early
evening when winds subside.
Critical fire weather conditions are expected Thursday across the
Oklahoma Panhandle and western two-thirds of the Texas Panhandle,
with elevated fire weather conditions elsewhere. Extremely
critical fire weather conditions may develop across the
westernmost sections.
Critical fire weather conditions may develop on Friday across the
southwest half of the Combined Panhandles, where a Fire Weather
Watch will be in effect.
Elevated to critical fire weather conditions will be possible
Saturday through Wednesday across parts of the Panhandles, with
Sunday being the day with the greatest likelihood for widespread
critical fire weather conditions. 03
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 1 PM this afternoon to 10 PM CDT this
evening for the following zones: Armstrong...Carson...
Dallam...Deaf Smith...Hansford...Hartley...Hutchinson...
Moore...Ochiltree...Oldham...Potter...Randall...Sherman.
Fire Weather Watch from Friday afternoon through Friday evening
for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hartley...Hutchinson...Moore...Oldham...Potter...Randall...
Sherman.
OK...Red Flag Warning from 1 PM this afternoon to 10 PM CDT this
evening for the following zones: Beaver...Cimarron...Texas.
Fire Weather Watch from Friday afternoon through Friday evening
for the following zones: Cimarron.
&&
14Hazardous weather outlook, Mar 14, 8:29 PM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 829 PM CDT Wed Mar 14 2018 OKZ001>003-TXZ001>020-151100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 829 PM CDT Wed Mar 14 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Critical fire weather conditions are expected on Thursday across the Oklahoma Panhandle and the western two thirds of the Texas Panhandle, with elevated fire weather conditions elsewhere. Strong southwest winds may develop, requiring a wind advisory across western sections, and causing extremely critical fire weather conditions in the west on Thursday. A Red Flag Warning is in effect Thursday. Critical fire weather conditions may develop on Friday across the southwest half of the combined Panhandles, where a Fire Weather Watch will be in effect. Elevated to critical fire weather conditions will be possible Saturday through Tuesday across parts of the Panhandles, with Sunday being the day with the greatest likelihood for widespread critical fire weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Thursday through Tuesday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:51 PM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 29 hr |
Nearby
Wind Advisories in Texas, 2018Wind Advisories in Oklahoma, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.